Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 68, NWS Brownsville, TX

December 23, 2021

NWS Brownsville, TX issued this small craft advisory at Dec 23, 2021, 1:57 PM CST. It took effect at Dec 23, 2021, 9:00 PM CST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 1:57 PM CST (19:57 UTC)
In effect from
Dec 23, 2021, 9:00 PM CST
Expired
Dec 25, 2021, 10:00 AM CST
In force
37 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

377 
WHUS74 KBRO 231957
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
157 PM CST Thu Dec 23 2021

GMZ150-155-170-175-240430-
/O.NEW.KBRO.SC.Y.0068.211224T0300Z-211225T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
157 PM CST Thu Dec 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

* WHAT...South winds around 20 to 25 kt with gusts up to 30 kt 
  and seas 5 to 7 feet expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
694 
WHUS74 KBRO 232138 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
338 PM CST Thu Dec 23 2021

GMZ150-155-170-175-241100-
/O.CON.KBRO.SC.Y.0068.211224T0300Z-211225T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
338 PM CST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST SATURDAY...

* WHAT...South winds around 20 knots between 0 and 60 nautical
  miles. Seas of 4 to 6 feet between 0 and 20 nautical miles and 
  5 to 7 feet between 20 and 60 nautical miles. 
 
* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
765 
WHUS74 KBRO 241010
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
410 AM CST Fri Dec 24 2021

GMZ130-132-135-241815-
/O.EXB.KBRO.SC.Y.0068.211224T1700Z-211225T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
410 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-241815-
/O.CON.KBRO.SC.Y.0068.000000T0000Z-211225T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
410 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt and seas
  5 to 7 feet...occasional 8 feet

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
506 
WHUS74 KBRO 241552
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
952 AM CST Fri Dec 24 2021

GMZ130-132-135-250000-
/O.CON.KBRO.SC.Y.0068.211224T1700Z-211225T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
952 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-250000-
/O.CON.KBRO.SC.Y.0068.000000T0000Z-211225T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
952 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt and 
  seas 5 to 7 feet...occasional 8 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
018 
WHUS74 KBRO 242143 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
343 PM CST Fri Dec 24 2021

GMZ130-132-135-250000-
/O.CON.KBRO.SC.Y.0068.000000T0000Z-211225T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
343 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds around 20 knots with rough bay waters.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-251200-
/O.CON.KBRO.SC.Y.0068.000000T0000Z-211225T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
343 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...South winds 20 to 25 knots with seas of 4 to 7 feet. 
 
* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
225 
WHUS74 KBRO 250015 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
615 PM CST Fri Dec 24 2021

GMZ130-132-135-250115-
/O.EXP.KBRO.SC.Y.0068.000000T0000Z-211225T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
615 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Surface observation stations indicate that winds over the Laguna
Madre have diminished below Small Craft Advisory criteria, and
therefore the Advisory has been allowed to expire. However, Small
Craft Exercise Caution is in effect for the Laguna Madre through
the overnight hours due to breezy winds. 

$$

GMZ150-155-170-175-251200-
/O.CON.KBRO.SC.Y.0068.000000T0000Z-211225T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
615 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...South winds 20 to 25 knots with seas of 4 to 7 feet. 

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
917 
WHUS74 KBRO 250952
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
352 AM CST Sat Dec 25 2021

GMZ150-155-251100-
/O.CAN.KBRO.SC.Y.0068.000000T0000Z-211225T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
352 AM CST Sat Dec 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind and seas have dropped below advisory criteria. Small Craft
should exercise caution for the remainder of the day. 

$$

GMZ170-175-251600-
/O.EXT.KBRO.SC.Y.0068.000000T0000Z-211225T1600Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
352 AM CST Sat Dec 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...South winds around 20 kt with gusts up to 25 and seas
  around 5 to 7 feet.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
305 
WHUS74 KBRO 251606
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1006 AM CST Sat Dec 25 2021

GMZ170-175-251715-
/O.EXP.KBRO.SC.Y.0068.000000T0000Z-211225T1600Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1006 AM CST Sat Dec 25 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and wave heights are decreasing on the Gulf. The small
craft advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 5:52 AM CST, 8 hours 5 minutes earlier.

Area forecast discussion, Dec 23, 5:52 AM CST, 8 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
552 AM CST Thu Dec 23 2021

.DISCUSSION...Satellite images and surface observations indicate
areas of dense fog have developed across portions of the upper
Rio Grande Valley and the Brush Country early this morning, mainly
along and west of the I-69C corridor. Therefore, have issued a
Dense Fog Advisory for Hidalgo, Jim Hogg, Brooks, and Starr
Counties until 9 AM.

&&

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Satellite images and surface observations indicate
areas of dense fog and low ceilings have developed across
portions of the upper Rio Grande Valley and the Brush Country
early this morning. Very low ceilings/visibilities will continue
to impact MFE through around 15Z. Otherwise, VFR conditions are
expected for the next 24 hours. Southeast to south winds will
increase later this morning into the afternoon with gusts of 20 to
25 kts across the terminals.

&&

.PREV DISCUSSION... /issued 317 AM CST Thu Dec 23 2021/

SHORT TERM (Now through Friday): Dry northwest flow aloft will
provide subsidence across deep south Texas through the period. At
the surface, high pressure across the western Gulf of Mexico will
continue to slide eastward through period. Dry weather, abundant
sunshine and steady onshore flow will warm temperatures across the
area through Friday. Very light winds, moist ground soils from
recent rains and clear skies have allowed some patchy to areas of
shallow fog to form across portions of the Rio Grande Valley and
Brush Country early this morning, mainly along and west of the
I-69C corridor. High temperatures today will warm into the upper
70s to the lower 80s. Southeasterly winds will pick up slightly,
especially along the coast, due to an increasing pressure gradient
as low pressure develops across the Plains. Lows tonight are
expected to fall into the 60s, with patchy fog possible,
especially across the ranchlands. Friday will be warmer with highs
well into the 80s, except for the upper 70s at the beaches. The
pressure gradient will strengthen again on Friday resulting in
moderate to breezy south winds, especially near the coast.

LONG TERM (Friday Night through Wednesday): The 500mb
subtropical ridge across northeast Mexico and the western Gulf of
Mexico Friday will elongate and shift eastward across the Gulf of
Mexico Saturday as a somewhat zonal flow aloft develops across the
southern tier of the country. At the surface...low pressure across
western Kansas and high pressure across the eastern Gulf of Mexico
will continue to provide an onshore flow across the Rio Grande
Valley and Deep South Texas Christmas Eve through Christmas Day.
Expect breezy conditions through the weekend into early next week
as the surface low moves towards the northeast U.S. and another
surface low develops and moves into Kansas on Sunday. Expect
unseasonably warm temperatures to continue across the Rio Grande
Valley and Deep South Texas Friday night through the rest of the
forecast period as the 500mb ridge across the Gulf of Mexico early
next week continues to provide subsidence across south Texas and
an onshore flow at the surface prevails through Wednesday. Rain
chances are not expected through the long term forecast period.
Some patchy fog will be possible across portions of the CWA every
night Fri night through Tues night especially where winds are
relatively light.

MARINE (Now through Friday): Buoy 42020 reported south winds at 16
knots with gusts around 19 knots and seas around 3.6 feet with a
period of 5 seconds at 230 CST/830 UTC. The pressure gradient will
strengthen today as a low pressure system develops across the
Plains. Moderate to occasionally strong south winds and building
seas are expected along the lower Texas through the period. Small
craft will likely need to exercise caution on the Gulf and Laguna
Madre today into tonight with low end Small Craft Advisory
conditions possible on the offshore Gulf waters, especially on
Friday.

Friday night through Monday...Moderate to strong southerly winds
will prevail across the coastal waters Fri night into Saturday as
surface high pressure offshore the southeast U.S. Coast and
surface low pressure across the central and southern plains
provides a strong pressure gradient across the northwest Gulf of
Mexico. Expect SCEC conditions across the Laguna Madre and
offshore waters Fri night through the weekend as low pressure
across the central U.S. moves towards the northeast U.S. Saturday
and another area of low pressure develops and moves into the
central and southern plains Sunday. SCEC conditions will continue
into early next week as the pressure gradient remains strong and
moderate to strong southerly winds continue across the coastal
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  64  80  66 /   0   0   0   0
BROWNSVILLE          82  66  83  68 /   0   0   0   0
HARLINGEN            81  63  83  65 /   0   0   0   0
MCALLEN              81  64  83  65 /   0   0   0   0
RIO GRANDE CITY      82  61  84  62 /   0   0   0   0
SOUTH PADRE ISLAND   74  70  76  71 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 9 AM CST this morning for TXZ249-250-
     252-253-353.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

63-KC
Hazardous weather outlook, Dec 23, 5:41 AM CST, 8 hours 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
541 AM CST Thu Dec 23 2021

TXZ248>257-351-353-241145-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
541 AM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and Boca Chica State Park.

A Dense Fog Advisory is in effect until 9 AM for Hidalgo, Jim
Hogg, Brooks, and Starr Counties.

Patchy to areas of fog will be possible again late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Patchy to areas of fog will be possible each night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-241145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
541 AM CST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are possible over the Gulf waters
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions will be possible along the lower
Texas coast Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Dec 23, 8:54 AM CST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Brownsville TX
854 AM CST Thu Dec 23 2021

TXZ248>250-252-231600-
Zapata-Jim Hogg-Brooks-Starr-
Including the cities of Zapata, Hebbronville, Falfurrias,
Rio Grande City, and Roma
854 AM CST Thu Dec 23 2021

...Patchy dense fog possible across portions of the western Rio
Grande Valley and Brush Country through 10 AM...

Visible satellite imagery and latest surface observations
continue to show patchy dense fog across portions of Starr County
as well as portions of the Brush Country this morning.
Visibilities will be reduced between 1 to 3 miles in general with
isolated areas falling to below 1 mile through 10 AM.

Motorists should be aware of locally dense fog with visibility
changing rapidly over short distances. Use low beam headlights and
leave extra distance between your vehicle and others on the road.

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 5:35 AM CSTDense Fog AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr3 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.